View as a webpage

Alerts will pop up when patients have severe allergies

Watch for yellow warning in entry screen starting April 15

By Matthew Tanner, PharmD, BCPS

Starting April 15, everyone who enters an order for a medication to which a patient has a severe allergy will see the medication name turn yellow in the order entry screen, and a pop-up if they try to sign it.

Severe allergic reactions include:

  • Anaphylaxis
  • Malignant hyperthermia
  • Patient unresponsive
  • Shortness of breath
  • Syncope
  • Wheezing

Click here to see what the messages will look like on your screen, including where to click to override the alert (if the order is appropriate).

If you have questions or concerns about this change, please contact Matt Tanner in Pharmacy (503-814-9960 or matthew.tanner@salemhealth.org) or Claire O’Brien (Claire.Obrien@SalemHealth.org)

Submit a Star Award

Nominate someone you know who deserves recognition.





Submit a question

Ask executive leadership a question to have it answered in a future Common Ground